Alert archive / California / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS San Diego, CA

July 18, 2015Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this flash flood watch at Jul 18, 2015, 2:59 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 18, 2015, 10:00 AM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2015, 2:59 AM PDT (09:59 UTC)
In effect from
Jul 18, 2015, 10:00 AM PDT
Expired
Jul 19, 2015, 10:00 PM PDT
In force
36 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2469 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WGUS66 KSGX 180959
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
259 AM PDT SAT JUL 18 2015

...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS FROM LATE THIS
MORNING INTO THIS EVENING...

.MOISTURE ASSOCIATED WITH FORMER HURRICANE DOLORES WILL SPREAD
NORTHWARD INTO SOUTHERN CALIFORNIA TODAY. THIS WILL BRING THE
POSSIBILITY OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH
FLOODING FOR THE MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-065-182130-
/O.NEW.KSGX.FF.A.0003.150718T1700Z-150719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
259 AM PDT SAT JUL 18 2015

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM PDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST CALIFORNIA...
  INCLUDING THE APPLE AND LUCERNE VALLEYS...SAN GORGONIO PASS NEAR
  BANNING...COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN
  BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN
  DIEGO COUNTY MOUNTAINS.

* FROM 10 AM PDT THIS MORNING THROUGH THIS EVENING

* MOISTURE FROM FORMER HURRICANE DOLORES WILL SPREAD INTO SOUTHERN
  CALIFORNIA TODAY. IF THERE ARE ENOUGH BREAKS IN THE
  CLOUDS...THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY
  RAINFALL AND FLASH FLOODING COULD DEVELOP...MAINLY OVER THE
  MOUNTAINS AND DESERTS FROM LATE MORNING INTO THE EVENING. 

* DRYING OF HIGHER LEVEL MOISTURE IS EXPECTED TO RESULT IN A
  GREATER CHANCE FOR THUNDERSTORMS IN THE MOUNTAINS AND DESERTS
  SUNDAY AFTERNOON AND EARLY EVENING WITH LOCALLY HEAVY RAINFALL
  AND FLASH FLOODING. THE FLASH FLOOD WATCH MAY NEED TO BE
  EXTENDED FOR SUNDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
RECENTLY BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES
OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING.

&&

$$

17
3 follow-up statements
936 
WGUS66 KSGX 181855
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1155 AM PDT SAT JUL 18 2015

...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS THROUGH EARLY
SUNDAY EVENING...

.MOISTURE ASSOCIATED WITH FORMER HURRICANE DOLORES WILL CONTINUE
TO SPREAD NORTHWARD INTO SOUTHERN CALIFORNIA TODAY AND SUNDAY.
THIS WILL BRING THE POSSIBILITY OF THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL AND FLASH FLOODING FOR THE MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-065-190500-
/O.EXT.KSGX.FF.A.0003.000000T0000Z-150720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
1155 AM PDT SAT JUL 18 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CALIFORNIA AND SOUTHWEST CALIFORNIA...INCLUDING THE
  FOLLOWING AREAS...IN SOUTHWEST CALIFORNIA...SAN GORGONIO PASS
  NEAR BANNING...APPLE AND LUCERNE VALLEYS...COACHELLA
  VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
  MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY
  MOUNTAINS.

* THROUGH EARLY SUNDAY EVENING.

* MOISTURE FROM FORMER HURRICANE DOLORES WILL CONTINUE TO SPREAD
  INTO SOUTHERN CALIFORNIA TODAY THROUGH SUNDAY. THUNDERSTORMS
  WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND FLASH FLOODING
  COULD DEVELOP...MAINLY OVER THE MOUNTAINS AND DESERTS DURING THE
  LATE MORNING THROUGH EARLY EVENING HOURS TODAY AND SUNDAY.

* DRYING OF HIGHER LEVEL MOISTURE IS EXPECTED TO RESULT IN A
  GREATER CHANCE FOR THUNDERSTORMS IN THE MOUNTAINS AND DESERTS
  SUNDAY AFTERNOON AND EARLY EVENING WITH LOCALLY HEAVY RAINFALL
  AND FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
RECENTLY BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES
OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING.

&&

$$

HARRISON
108 
WGUS66 KSGX 190419
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
919 PM PDT SAT JUL 18 2015

...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS THROUGH LATE
SUNDAY NIGHT...

.DEEP MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE DOLORES
WILL CONTINUE TO SPREAD NORTH INTO SOUTHERN CALIFORNIA THROUGH
SUNDAY. THIS WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS WITH
HEAVY RAINFALL AND FLASH FLOODING POSSIBLE FOR THE MOUNTAINS AND
DESERTS.

CAZ055-056-058-060>062-065-191300-
/O.EXT.KSGX.FF.A.0003.000000T0000Z-150720T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
919 PM PDT SAT JUL 18 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE SUNDAY NIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CALIFORNIA AND SOUTHWEST CALIFORNIA...INCLUDING 
  THE FOLLOWING AREAS...IN CALIFORNIA...SAN GORGONIO PASS NEAR 
  BANNING. IN SOUTHWEST CALIFORNIA...APPLE AND LUCERNE VALLEYS...
   COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN 
  BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN 
  DIEGO COUNTY MOUNTAINS. 

* THROUGH LATE SUNDAY NIGHT

* MOISTURE FROM FORMER HURRICANE DOLORES WILL SPREAD INTO SOUTHERN
  CALIFORNIA THROUGH SUNDAY. THERE IS A HIGH RISK OF THUNDERSTORMS
  WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND FLASH
  FLOODING...MAINLY OVER THE MOUNTAINS AND DESERTS.

*  RAIN CHANCES WILL BE LOW FOR THE REMAINDER OF TONIGHT AND INTO
   SUNDAY MORNING. RAIN CHANCES WILL BE HIGH FROM SUNDAY AFTERNOON
   THROUGH SUNDAY NIGHT WITH THE HIGHEST CHANCE FOR FLASH FLOODING
   BETWEEN ABOUT 5 PM AND MIDNIGHT SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
RECENTLY BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES
OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING.

&&

$$

WEATHER.GOV/SANDIEGO

JMB
098 
WGUS66 KSGX 191724
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1024 AM PDT SUN JUL 19 2015

...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND INLAND
VALLEYS INTO THIS EVENING...

...THE WATCH HAS BEEN EXPANDED TO INCLUDE THE VALLEYS OF SAN DIEGO
COUNTY...

.SUBSTANTIAL TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF
TROPICAL CYCLONE DOLORES WILL REMAIN ENTRENCHED ACROSS SOUTHERN
CALIFORNIA TODAY. GREATER SURFACE HEATING WILL RESULT IN MORE 
INSTABILITY AND A GREATER THUNDERSTORM RISK NEAR THE MOUNTAINS...
VALLEYS AND DESERTS. SLOWER MOVEMENT OF THE THUNDERSTORMS...IS
EXPECTED TO BRING A GREATER RISK OF LOCALLY HEAVY RAINFALL AND
FLASH FLOODING.

CAZ050-200500-
/O.EXA.KSGX.FF.A.0003.000000T0000Z-150720T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY VALLEYS-
1024 AM PDT SUN JUL 19 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST 
  CALIFORNIA...INCLUDING THE FOLLOWING AREA...SAN DIEGO COUNTY 
  VALLEYS. 

* UNTIL 10 PM PDT THIS EVENING

* SUBSTANTIAL MOISTURE...COMBINED WITH DAYTIME HEATING...IS
  EXPECTED TO RESULT IN THUNDERSTORMS TODAY INTO THIS EVENING...
  ESPECIALLY OVER AND NEAR THE MOUNTAINS AND FOOTHILLS.
  THUNDERSTORMS ARE EXPECTED TO BE SLOWER MOVING WITH GREATER
  POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ048-055-056-058-060>062-065-200500-
/O.CON.KSGX.FF.A.0003.000000T0000Z-150720T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
1024 AM PDT SUN JUL 19 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA AND SOUTHWEST CALIFORNIA...INCLUDING THE
  FOLLOWING AREAS...IN CALIFORNIA...SAN GORGONIO PASS NEAR
  BANNING. IN SOUTHWEST CALIFORNIA...APPLE AND LUCERNE VALLEYS...
  COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
  COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
  THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO
  COUNTY MOUNTAINS.

* UNTIL 10 PM PDT THIS EVENING

* SUBSTANTIAL MOISTURE...COMBINED WITH DAYTIME HEATING...IS
  EXPECTED TO RESULT IN THUNDERSTORMS TODAY INTO THIS EVENING...
  ESPECIALLY OVER AND NEAR THE MOUNTAINS AND FOOTHILLS.
  THUNDERSTORMS ARE EXPECTED TO BE SLOWER MOVING WITH GREATER
  POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY IN AND BELOW
RECENTLY BURNED AREAS. ALL RESIDENTS LIVING ON OR NEAR HILLSIDES
OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE DEBRIS FLOWS.
DEBRIS FLOWS MAY OCCUR AT ANY TIME...EVEN DURING PERIODS WITH
LITTLE OR NO RAIN FALLING.

&&

$$

JAD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 9:15 PM PDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jul 17, 9:15 PM PDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 PM PDT FRI JUL 17 2015

.SYNOPSIS...

TROPICAL MOISTURE WILL INCREASE TO BRING CLOUDS...WARM AND MUGGY
CONDITIONS...AND ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THIS WEEKEND. SOME REMNANT MOISTURE WILL BRING THE CHANCE FOR
AFTERNOON AND EARLY EVENING THUNDERSTORMS AND SHOWERS FOR THE
MOUNTAINS AND DESERTS MONDAY. GRADUALLY DRIER FOR TUESDAY THROUGH
FRIDAY OF NEXT WEEK ALONG WITH A RETURN OF COASTAL CLOUDS NIGHTS AND
MORNINGS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE MOISTURE AND INSTABLITY INCREASED TODAY AND WAS SUFFICIENT TO
PRODUCE A FEW THUNDERSTORMS IN THE LOWER DESERTS LATE THIS
AFTERNOON. THE STORMS ERUPTED JUST EAST OF BORREGO SPRINGS AND JUST
SOUTH OF INDIO. AN EARLIER THUNDERSTORM COMPLEX IN THE IMPERIAL
VALLEY GENERATED A STRONG GUST FRONT THAT PRODUCED GUSTS OVER 40 MPH
AT A FEW SPOTS. BLOWING DUST REDUCED VISIBILITY BELOW 6 MILES ACROSS
A WIDE AREA...AND AS LOW AS A QUARTER MILE AT THERMAL FOR A SHORT
TIME. RAINFALL WAS HEAVY UNDER THE CORE OF THESE STORMS...BUT THEY
MISSED THE RAIN GAUGES. ON THE FRINGES OF ONE STORM...THERMAL PICKED
UP 0.06 INCH. THESE THUNDERSTORMS DISSIPATED AS FAST AS THEY ERUPTED
AND SKIES CLEARED QUITE FULLY. THE SATELLITE IMAGE SHOWS PLENTY OF
MOISTURE TO OUR SOUTH AND EAST...WHILE THE SOUTHERLY FLOW ALOFT WILL
KEEP BRINGING IT INTO OUR AREA. EXPECT SOME BROKEN CLOUD SHIELD BY
SUNRISE AND A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS ALL
WEEKEND...WITH HIGHEST CHANCES IN THE MOUNTAINS AND DESERTS DURING
THE AFTERNOONS. THERE IS A DETECTABLE TREND BY MODELS TO MOVE THE
MOISTURE AND PRECIP CHANCES OUT OF THE COAST AND VALLEY AREAS BY
SUNDAY AFTERNOON. ON MONDAY WE ARE CARRYING ONLY A SMALL CHANCE IN
THE MOUNTAINS AND DESERTS. THE COASTAL LOW CLOUDS AND FOG WILL BE AN
AFTERTHOUGHT THROUGH MONDAY AND PROBABLY PATCHY AT BEST. IT WILL BE
VERY WARM AND MUGGY THIS WEEKEND...BUT IF ENOUGH CLOUDS SUFFICIENTLY
FILTER THE SUN...IT WILL NOT BE UNBEARABLY HOT. THE CLOUD COVERAGE
WILL ALSO BE A DEALMAKER OR A DEALBREAKER FOR ALLOWING DEEP
CONVECTION TO TAKE PLACE. IF THE SUN CAN EFFICIENTLY HEAT THE
SURFACE...THAT WILL MEAN MORE THUNDERSTORMS. BUT IF TOO MANY CLOUDS
INHIBIT THAT SURFACE HEATING...THAT WOULD LIMIT THE CONVECTION AND
THUNDERSTORM DEVELOPMENT. ON TUESDAY THE MOISTURE IS EXPECTED TO
MOVE OFF TO THE EAST AND WE WILL RETURN TO SEASONAL JULY WEATHER.
THE MARINE LAYER AND NOCTURNAL COASTAL CLOUDS SHOULD REBOUND...AND
TEMPS WILL GET BACK TO NEAR NORMAL.

&&

.AVIATION... 180330Z...COAST/VALLEYS...PATCHY LOW CLOUDS...WITH
BASES FROM 1500-1800 FT MSL AND TOPS TO 2500 FT MSL...WILL DEVELOP
ALONG THE COAST/VALLEYS AFT 06Z. WIDESPREAD CIGS BLO 3000 FT MSL ARE
DOUBTFUL. SHRA/TSRA WILL BEGIN TO DEVELOP ACROSS THE AREA LATE
TOMORROW MORNING AND CONTINUE THROUGH SUN. FORECASTER CONFIDENCE IN
CLOUD FORECAST IS MODERATE.

MTNS/DESERTS...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH SATURDAY
MORNING. OCCASIONAL WESTERLY WIND GUSTS TO 40 KT WILL CREATE MOSTLY
MDT UDDFS AND LLWS OVER AND EAST OF THE MTNS AT TIMES. CHANCE OF
SHRA/TSRA LATE SATURDAY MORNING THROUGH MONDAY.

&&

.MARINE... 830 PM...CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY
OVER THE COASTAL WATERS. GUSTY AND ERRATIC WINDS...CLOUD-TO-WATER
LIGHTNING AND ROUGH SEAS MAY ACCOMPANY THUNDERSTORMS. CONDITIONS
WILL IMPROVE BY SUNDAY NIGHT.

&&

.BEACHES... 830 PM...A 5 FT/11 SEC SOUTHERLY SWELL FROM TROPICAL
CYCLONE DOLORES WILL REACH PARTS OF ORANGE COUNTY AND NORTHERN SAN
DIEGO COUNTY SATURDAY INTO SUNDAY. ELEVATED SURF OF 5 TO 7 FT...WITH
LOCAL SETS TO 8 FT...WILL BE POSSIBLE ALONG SOUTH FACING BEACHES OF
ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY. STRONG RIP CURRENTS ARE
EXPECTED THROUGH THE WEEKEND.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
SUNDAY AT THE BEACHES. LIGHTNING...GUSTY AND ERRATIC WINDS...AND
HEAVY DOWNPOURS ARE POSSIBLE WHERE STORMS DEVELOP. A BEACH HAZARDS
STATEMENT IS IN EFFECT THROUGH THE PERIOD.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT FROM LATE TONIGHT THROUGH MONDAY EVENING
     FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL
     AREAS.

PZ...NONE.

&&

PUBLIC...MM
AVIATION/MARINE/BEACHES...PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:02 PM PDTBlowing Dust AdvisorySGXRiverside, San Diego3 hr
Jul 17, 6:02 PM PDTFlash Flood WarningSGXSan Diego3 hr
Jul 17, 6:37 PM PDTFlash Flood WarningSGXRiverside113 min
Jul 18, 9:06 AM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr
Jul 18, 9:20 AM PDTAreal Flood AdvisorySGXRiverside3 hr
Jul 18, 11:40 AM PDTSpecial Weather StatementSGXSan Diego35 min
Jul 18, 12:06 PM PDTAreal Flood AdvisorySGXSan Diego3 hr

Nearby

Flash Flood Watches in California, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.